Alert archive / Maine / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 148, NWS Gray, ME

August 3, 2007Franklin County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Aug 3, 2007, 2:28 PM EDT for Franklin County, Maine. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 3, 2007, 2:28 PM EDT (18:28 UTC)
Expired
Aug 3, 2007, 3:00 PM EDT
In force
32 min
Issued by
NWS Gray, ME
Area
Counties, with a storm outline in the text

County Franklin County, ME

The radar

The Portland,ME radar (KGYX), 121 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 3, 12:56 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 6.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2007-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1978 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2007-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1978 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1353 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 9:12 AM EDT, 5 hours 16 minutes earlier.

Area forecast discussion, Aug 3, 9:12 AM EDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
912 AM EDT FRI AUG 3 2007

.SYNOPSIS...
WARM HUMID AIR MASS CONTINUES TODAY COURTESY OF AN OFFSHORE BERMUDA
HIGH PRESSURE SYSTEM. AN APPROACHING COLD FRONT WILL BRING THUNDERSTORMS
SOME POSSIBLY SEVERE...THIS AFTERNOON AND THIS EVENING. THE COLD
FRONT WILL MOVE OFFSHORE SATURDAY. HIGH PRESSURE WILL BUILD IN
BEHIND THE FRONT SUNDAY. A WARM FRONT WILL APPROACH THE REGION
FROM THE SOUTHWEST SUNDAY NIGHT AND MOVE THROUGH ON MONDAY. A
TRAILING COLD FRONT WILL THEN CROSS THE AREA MONDAY NIGHT AND
TUESDAY. A WEAK LOW PRESSURE SYSTEM WILL PASS SOUTH OF FORECAST
AREA WEDNESDAY FOLLOWED BY HIGH PRESSURE ON THURSDAY.

&&

.NEAR TERM /UNTIL 10 AM THIS MORNING/...
CURRENT WX WILL PERSIST THRU 10 AM. MAIN CONCERN IS STRONG TO SVR
TSTMS MOVING NE ALONG THE CANADIAN BORDER. HAVE ISSUED A SPECIAL
WX STATEMENT AND SVR TSTM WARNING FOR THIS CLUSTER OF STORMS WHICH
ARE BOWING OUT AND ALSO HEADING FOR AN OUTFLOW BOUNDARY FROM OLD
SVR TSTMS THAT MOVED THRU NRN MAINE EARLIER THIS MORNING.

&&

.SHORT TERM /10 AM THIS MORNING THROUGH 6 AM SATURDAY/...
HAVE UPDATED THE GRIDS AND ZONES TO BRING IN TSTMS A COUPLE HOURS
EARLIER BASED ON LATEST RADAR TRENDS. CONT TO FCST POTENTIAL FOR
SVR TSTMS TDA.

SPC HAS MOST OF FA IN SVR WX THREAT TDA BUT FEEL THE SLGT RISK
SHOULD COVER THE ENTIRE FA.

BESIDES TSTMS TDA SHOULD SEE HOT AND HUMID WX WITH COASTAL SEA
BREEZE KEEPING THOSE ZONES A FEW DEGREES COOLER. CDFNT SLOW TO
MOVE THRU LATER TNGT. NO CHANGES MADE TO TNGTS FCST AT THIS TIME.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT AND WILL USHER IN
DRIER WEATHER FOR SATURDAY AFTERNOON THROUGH SUNDAY. WARM MOIST
AIR OVERRUNNING A WARM FRONTAL BOUNDARY APPROACHING THE FORECAST
AREA FROM THE SOUTHWEST COULD BRING ANOTHER ROUND OF SHOWERS
MONDAY INTO TUESDAY. A WEAK LOW PRESSURE SYSTEM PASSING SOUTH OF
THE FORECAST AREA COULD BRING ANOTHER CHANCE OF SHOWERS ON
WEDNESDAY. HIGH PRESSURE SHOULD FINALLY BUILD INTO THE AREA AGAIN
ON THURSDAY BRINGING DRY WEATHER.

&&

.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /13Z FRIDAY THROUGH TONIGHT/...VFR CONDITIONS WILL
PREVAIL EXCEPT LWR CONDITIONS WITH ANY STRONG TO PSBLY SVR TSTMS
TDA INTO THIS EVENING. AREAS OF F WILL FORM TNGT AND COULD LWR TAF
SITES TO IFR OR LWR ESPECIALLY KLEB AND KCON.

&&

.MARINE...
SHORT TERM /TODAY THROUGH TONIGHT/...WINDS AND SEAS MAY APPROACH
SCA LVLS THRU THIS EVENING AS SW WINDS INCREASE IN ADVANCE OF AN
APPROACHING CDFNT. WINDS HAVE COME UP A BIT MORE THAN PREVIOUSLY
FCST SO WILL UPDATE FCST TO COVER THIS. ALSO WILL DROP MENTION OF
ANY EARLY MORNING FOG.

LONG TERM...NO FLAGS ANTICIPATED.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 3, 1:06 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
106 PM EDT FRI AUG 3 2007

MEZ007>009-012>014-NHZ001>005-007-041715-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SULLIVAN-
106 PM EDT FRI AUG 3 2007

...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. THE MAIN
THREATS WILL BE DAMAGING WINDS...LARGE HAIL AND FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ018-NHZ006-008>010-013-041715-
INTERIOR YORK-SOUTHERN CARROLL-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-
106 PM EDT FRI AUG 3 2007

...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. THE MAIN
THREATS WILL BE DAMAGING WINDS...LARGE HAIL AND FREQUENT
LIGHTNING.

ALSO...HEAT INDEXES WILL APPROACH 100 TODAY. KEEP IN MIND THESE
HEAT SAFETY TIPS...LIMIT OUTDOOR ACTIVITIES IF POSSIBLE...DRINK
LOTS OF WATER OR NON-ALCOHOLIC BEVERAGES...WEAR LIGHT COLORED OR
LIGHT WEIGHT CLOTHES...AND IF POSSIBLE...SPEND MORE TIME IN AIR
CONDITIONED OR WELL VENTILATED PLACES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150-MEZ019>028-NHZ014-041715-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-INTERIOR CUMBERLAND-
ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-COASTAL ROCKINGHAM-
106 PM EDT FRI AUG 3 2007

...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...SOUTHEASTERN
NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE
MERRIMACK RIVER MA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. THE MAIN
THREATS WILL BE DAMAGING WINDS...LARGE HAIL AND FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WHEELER

In the hours before

Local storm report, Aug 3, 11:18 AM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1118 AM EDT FRI AUG 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     TSTM WND DMG     5 NNW JACKMAN           45.62N 70.25W
08/03/2007                   SOMERSET           ME   EMERGENCY MNGR

            TREES DOWN

1015 AM     FUNNEL CLOUD     5 NNW JACKMAN           45.69N 70.29W
08/03/2007                   SOMERSET           ME   EMERGENCY MNGR

&&

POHL
Local storm report, Aug 3, 11:32 AM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1132 AM EDT FRI AUG 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TSTM WND DMG     4 S JACKMAN             45.57N 70.25W
08/03/2007                   SOMERSET           ME   PUBLIC

            POWER LINES DOWN

&&

POHL
Local storm report, Aug 3, 12:40 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1240 PM EDT FRI AUG 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     TSTM WND DMG     8 NW JACKMAN            45.71N 70.37W
08/03/2007                   SOMERSET           ME   PUBLIC

            MANY TREES BLOWN DOWN

&&

TOMH
Local storm report, Aug 3, 12:45 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAY ME
1245 PM EDT FRI AUG 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 AM     TSTM WND DMG     8 NW JACKMAN            45.71N 70.37W
08/03/2007                   SOMERSET           ME   PUBLIC

            MANY TREES BLOWN DOWN

&&

TOMH
Special weather statement, Aug 3, 1:05 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
105 PM EDT FRI AUG 3 2007

MEZ007>009-031745-
CENTRAL SOMERSET-NORTHERN FRANKLIN-NORTHERN OXFORD-
105 PM EDT FRI AUG 3 2007

...THUNDERSTORMS WILL IMPACT OXFORD COUNTY...SOMERSET COUNTY
AND FRANKLIN COUNTY THROUGH 145 PM EDT...

AT 105 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CENTERED 7 MILES NORTH OF DAVIS...OR ABOUT
14 MILES SOUTH OF COBURN GORE...MOVING NORTHEAST AT 15 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
DAVIS...COBURN GORE...TIM POND...STRATTON AND EUSTIS THROUGH 145 PM
EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED.

DS
Special weather statement, Aug 3, 1:47 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
147 PM EDT FRI AUG 3 2007

MEZ008-009-031830-
CENTRAL SOMERSET-NORTHERN FRANKLIN-
147 PM EDT FRI AUG 3 2007

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN
COUNTY THROUGH 230 PM EDT...

AT 147 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES NORTH OF EUSTIS...
MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL
AFFECT AREAS IN AND AROUND EUSTIS...ATTEAN...LONG POND AND JACKMAN
THROUGH 230 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED.

DS

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 9:44 AM EDTSevere Thunderstorm WarningGYXFranklin, Somerset46 min
Aug 3, 10:25 AM EDTSevere Thunderstorm WarningGYXSomerset50 min
Aug 3, 1:26 PM EDTSevere Thunderstorm WarningGYXFranklin, Oxford34 min
Aug 3, 1:55 PM EDTSevere Thunderstorm WarningGYXSomerset35 min
Aug 3, 1:57 PM EDTSevere Thunderstorm WarningGYXFranklin, Oxford33 min
Aug 3, 2:26 PM EDTSevere Thunderstorm WarningGYXSomerset34 min
Aug 3, 2:43 PM EDTSevere Thunderstorm WarningGYXOxford32 min
Aug 3, 2:47 PM EDTFlash Flood WarningGYXFranklin, Oxford3 hr
Aug 3, 2:59 PM EDTSevere Thunderstorm WarningGYXSomerset19 min
Aug 3, 3:45 PM EDTSevere Thunderstorm WarningGYXSomerset45 min
Aug 3, 3:53 PM EDTSevere Thunderstorm WarningGYXFranklin37 min
Aug 3, 3:54 PM EDTSevere Thunderstorm WarningGYXSomerset51 min
Aug 3, 4:08 PM EDTSevere Thunderstorm WarningGYXOxford37 min
Aug 3, 4:39 PM EDTSevere Thunderstorm WarningGYXFranklin, Oxford51 min
Aug 3, 5:06 PM EDTSevere Thunderstorm WarningGYXOxford39 min
Aug 3, 5:28 PM EDTSevere Thunderstorm WarningGYXFranklin, Oxford47 min
Aug 3, 5:39 PM EDTSevere Thunderstorm WarningGYXFranklin, Oxford36 min
Aug 3, 5:43 PM EDTSevere Thunderstorm WarningGYXKennebec47 min
Aug 3, 6:11 PM EDTSevere Thunderstorm WarningGYXKennebec, Somerset, Waldo34 min
Aug 3, 6:24 PM EDTSevere Thunderstorm WarningGYXOxford36 min
Aug 3, 6:43 PM EDTSevere Thunderstorm WarningGYXWaldo32 min
Aug 3, 7:55 PM EDTSevere Thunderstorm WarningGYXFranklin, Oxford35 min
Aug 3, 8:55 AM EDTSevere Thunderstorm WarningGYXCoos35 min
Aug 3, 2:19 PM EDTSevere Thunderstorm WarningGYXSullivan41 min
Aug 3, 4:09 PM EDTSevere Thunderstorm WarningGYXMerrimack36 min

Nearby

Severe Thunderstorm Warnings in Maine, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.